Childhood Diseases

Posted by: T | 2008-12-05


Flu , anitbiotic &  diaorhea

Hi dr.
My son had flu &  i took him to the paed and she prescribed some antibiotic for him &  some probiotic something so that he doesn' t have a funny reaction to the antibiotic. This was on Tuesday afternoon. On Wednesday evening his stools became loose &  i thought it would clear but it hasn' t (Friday today). I stopped giving him the anitbiotic yesterday. Could it be the reason for his loose stools? I am worried he might be getting dehydrated. He' s 15 weeks old. What can i do? His paed is not available until 1pm.

Expert's Reply



This is what happens when an antibiotic is given for a viral illness. Antibiotics do not help at all and you only land up with the side effects. In your son's case he now has bad diarrhoea. Stop the antibiotic. Give him a probiotic such as Reuteri Infant drops daily for 10 days and give him extra sips of a Rehidrat solution as often as he will take this electrolyte solution. This will prevent him from becoming dehydrated and from losing essential salts from his body.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Candi | 2008-12-05

Give ur child lots of liquid, and get to ped asap!
there is a nasty tummy bug!

Reply to Candi

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.